Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 295, NWS Omaha, NE

August 7, 20118 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2011, 10:25 PM CDT for 8 counties in Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2011, 10:25 PM CDT (03:25 UTC)
Expired
Aug 7, 2011, 11:15 PM CDT
In force
50 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 7:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:26 PM CDT, 6 hours 59 minutes earlier.

Area forecast discussion, Aug 7, 3:26 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
326 PM CDT SUN AUG 7 2011

.SHORT TERM...TONIGHT
CHANGES MADE TO THE LOW TEMPERATURE TONIGHT WERE MERELY COSMETIC.
SHOULD SEE THE MERCURY DIP INTO THE 60S TO LOW 70S OVERNIGHT GIVEN
THE SLIGHTLY DRIER AIRMASS IN PLACE ACROSS THE CWA. DID NUDGE POPS
UP TO LIKELY ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA /OUT WEST
FIRST...THEN LIKELYS SPREAD EASTWARD LATE/ FOR TONIGHT GIVEN THE
UPPER LEVEL SHORT-WAVE OR WAVES SHOWING UP IN WATER VAPOR IMAGERY
THIS AFTERNOON. MORE THAN ONE MID-LEVEL IMPULSE COULD BE ARGUED TO
EXIST HEADING EAST OFF THE CENTRAL AND NORTHERN HIGH PLAINS. THE
MOST CLEARLY IDENTIFIABLE S/W TROF APPEARS TO BE STRADDLING THE
WYOMING/MONTANA BORDER WITH ANOTHER WAVE HEADING INTO THE NEBRASKA
PANHANDLE. PLENTY OF LOW LEVEL MOISTURE/INSTABILITY AND STRONG 0-6KM
SHEAR /40 TO 50 KNOTS/ WILL BE IN PLACE THROUGH EARLY THIS EVENING.
MODELS ARE ALSO PROGGING A LOW LEVEL JET TO NOSE UP INTO THE CWA
OVERNIGHT. ALREADY SEEING SOME INITIAL CONVECTIVE CELLS DEVELOPING
ACROSS PORTIONS OF WESTERN NEBRASKA AND WESTERN SOUTH DAKOTA. THE
CONV DAY ONE OUTLOOK STILL HAS THE SWRN HALF OF THE CWA IN A SLIGHT
RISK FOR SVR WX. THE LATEST DAY ONE EXCESSIVE RAINFALL OUTLOOK
HIGHLIGHTS THE SOUTHERN THIRD OF FORECAST ZONES. WX GRIDS HAVE T+
AND RW+ MENTIONED FOR THE TONIGHT PERIOD. WILL PROLLY HAVE TO WAIT
UNTIL AFTER 00Z TO SEE THUNDER APPROACHING THIS CWA.
&&

.LONG TERM...MONDAY THROUGH SUNDAY
AS THUNDERSTORM COMPLEX MOVES SOUTHEAST OF THE AREA...THERE WILL BE
A DRY PERIOD DURING THE LATE MORNING/EARLY AFTERNOON HOURS.
HOWEVER...THE NEXT COLD FRONT WILL MOVE INTO THE REGION LATE MONDAY
AFTERNOON INTO THE OVERNIGHT HOURS. THIS WILL BRING THUNDERSTORM
CHANCES BACK INTO THE FORECAST...WITH THE HIGHEST CHANCES ACROSS THE
IOWA ZONES.

HIGH PRESSURE THEN MOVES INTO THE REGION...WITH A DRY PERIOD FOR
MUCH OF TUESDAY. AS THE HIGH MOVES SOUTHEAST...ANOTHER MCS WILL
DEVELOP ACROSS WESTERN NEBRASKA AND MOVE SOUTHEAST. WILL CONTINUE
CURRENT THINKING OF HIGHEST POPS ACROSS THE NEBRASKA ZONES.

FOR THE REST OF THE EXTENDED...FAST NORTHWEST FLOW ALOFT WILL KEEP
UNSETTLED WEATHER ACROSS THE REGION. TEMPERATURES WILL BE AROUND
NORMAL...OR A COUPLE OF DEGREES COOLER.
&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

STILL DEALING WITH SOME DISSIPATING CONVECTIVE CIRRUS BLOW-OFF FROM
THUNDERSTORMS EARLIER THIS MORNING AFFECTING...FOR THE MOST
PART...THE KOFK AND KLNK TERMINALS. OTHERWISE GOOD VFR IS EXPECTED
OVER THE NEXT 24 HOURS AT ALL THREE TERMINALS OUTSIDE OF ANY
THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE FORECAST TO ROLL THROUGH
THE CWA LATER TONIGHT. PRIOR TO THAT...SOME LATE AFTERNOON/EARLY
EVENING ISOLATED/SCATTERED COVERAGE OF THUNDERSTORMS IS STILL
POSSIBLE. HOWEVER...THE MORE PROBABLE THUNDER OCCURRENCE APPEARS TO
BE LATE THIS EVENING AND DURING THE OVERNIGHT. LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINFALL ARE ALL POSSIBLE WITH OVERNIGHT
CONVECTION. OPTED TO EASE INTO SUB-VFR CONDITIONS IN THE TAFS AND
INCLUDE AN MVFR VISBY AND VCTS MENTION STARTING GENERALLY AROUND
MIDNIGHT TONIGHT /GIVE OR TAKE AN HOUR/.
&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DORN/NIPPER
Hazardous weather outlook, Aug 7, 4:37 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
437 PM CDT SUN AUG 7 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
437 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT...MAINLY
AFTER SUNSET. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAIN IS ALSO POSSIBLE.
MORE STORMS ARE POSSIBLE LATE MONDAY AFTERNOON WITH LARGE HAIL
AND DAMAGING WINDS AGAIN THE PRIMARY HAZARDS.

THE STORMS WILL OCCUR AS SEVERAL UPPER LEVEL DISTURBANCES TRACK
NORTH OF A FRONTAL BOUNDARY LOCATED ACROSS PARTS OF MISSOURI AND
KANSAS.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY EVENING. A FEW
STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON
INTO FRIDAY...AS SEVERAL DISTURBANCES MOVE ACROSS THE PLAINS.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:46 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Cedar, Knox, Madison, Pierce44 min
Aug 7, 10:58 PM CDTSevere Thunderstorm WarningOAXBurt, Cedar, Cuming, Madison, Stanton, Thurston and 1 more47 min
Aug 8, 4:50 AM CDTSevere Thunderstorm WarningOAXJefferson, Saline39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.